MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE; INTRAMEDULLARY BONE FASTENER
Model Number HL2L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection was performed to determine the failure mode of this complaint.Inspection showed that the inserter broke, releasing the implant-tab assembly, confirming the complaint condition.This is a known issue with hl2 implants.After investigation, it was determined that the root cause was a molding issue from the provider.A new mold from the provider was obtained as corrective action.The lot for the devices involved in this complaint.It was later determined that shipping was a contributing factor for this type of occurrences.Corrective actions (design and packaging design changes) have been implemented.No manufacturing related issue was identified and/or confirmed, therefore review to the specific line is not required.No further investigation including dimensional or document/specification review will be performed.Device history lot: part number: hl2l, bme lot number: bhl170405, manufacturing date or release to warehouse date: 26 july 2017, place of manufacture: (b)(4), lot expiration date: 21 june 2022.Dhr review: a review of the device history record revealed there were complaint related anomalies during the manufacturing of this product.The device history record shows this lot of hammerlock 2 large was processed through the normal manufacturing and inspection operations with one deviation generated that could contribute to the complaint condition.All components were replaced and passed in-process inspection as well as post-sterilization inspection and inspections.Relevance to complaint condition cannot be determined until the product is returned for investigation.The review of the raw material device history record revealed one nonconformance to be associated to raw material lot 1704125170, and one nonconformance to be associated to raw material lot 1704125216.Lot 1704125170 was released as conforming as all nonconforming items were scrapped.Lot 1704125216 was released as conforming as all nonconforming items were scrapped.The nonconformance are not relevant to the complaint because dimensionally nonconforming implants would not cause the inserter to deploy prematurely.These raw material lots met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.Device history review showed there were potential issues during the manufacture of the product that would contribute to this complaint condition.Relevance to complaint condition cannot be determined until the product is returned for investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure, the hammerlock 2 implant kit was still in the sterile package as the implant was off the inserter preoperatively.Procedure and patient outcome is unknown.This report is for one (1) hammerlock 2 implant kit 15x7mm/0 degrees/large.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is synthes employee.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMERLOCK 2 IMPLANT KIT 15X7MM/0 DEGREES/LARGE
Common Device Name
INTRAMEDULLARY BONE FASTENER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8305343
Report Number2939274-2019-56314
Device Sequence Number13865541
Product Code HTY
UDI-Device Identifier00810633021446
UDI-Public(01)00810633021446
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model NumberHL2L
Device Catalogue NumberHL2L
Device Lot NumberBHL170405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 02/05/2019
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date02/05/2019
Patient Sequence Number1